Alert archive / Illinois / Flash Flood Warnings in 2007

Flash Flood Warning 19, NWS Quad Cities, IA

June 22, 2007McDonough County, Illinois

NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 9:13 AM CDT for McDonough County, Illinois. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 22, 2007, 9:13 AM CDT (14:13 UTC)
Expired
Jun 22, 2007, 1:00 PM CDT
In force
4 hr
Issued by
NWS Quad Cities, IA
Area
Whole counties

County McDonough County, IL

The radar

The Lincoln radar (KILX), 119 km from the middle of the area, began a volume at 14:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 10:28 AM CDTFLASH FLOODN Colchester, ILMANY COUNTY ROADS IN THE NORTHERN PART OF THE COUNTY HAVE TO 4 TO 6 INCHES OF WATER ON THE ROADWAYS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 2.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 131 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
131 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KDVN 221415
FFWDVN
ILC109-221800-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
913 AM CDT FRI JUN 22 2007

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  MCDONOUGH COUNTY IN WEST CENTRAL ILLINOIS...
  THIS INCLUDES THE CITY OF MACOMB...

* UNTIL 100 PM CDT

* AT 910 AM CDT...EMERGENCY MANAGEMENT CONTINUED TO REPORTED FLASH
  FLOODING OVER THE WARNED AREA. MANY ROADS CONTINUE TO BE COVERED
  WITH WATER.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCIOTA...
  GOOD HOPE AND BLANDINSVILLE

THE RAIN HAS LET UP CONSIDERABLY ACROSS THE AREA. HOWEVER...MORE 
STORMS ARE EXPECTED THROUGH THE MORNING WITH ADDITIONAL ADDITIONAL 
RAINFALL OF ONE HALF INCH POSSIBLE.

DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES
SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT.

LAT...LON 4033 9091 4046 9057 4061 9071 4060 9091

$$

08
1 follow-up statement
000 
WGUS73 KDVN 221757
FFSDVN

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1257 PM CDT FRI JUN 22 2007

ILC109-221807-
MCDONOUGH IL-
1257 PM CDT FRI JUN 22 2007

...THE FLASH FLOOD WARNING HAS EXPIRED FOR MCDONOUGH COUNTY...

RAINFALL HAS COME TO AN END THIS MORNING IN THE AREA...AND LOCALIZED 
FLOODING SHOULD RECEDE THROUGH THE DAY. MOTORISTS SHOULD CONTINUE TO 
EXERCISE CAUTION TODAY AS HIGH WATER MAY REMAIN IN LOW-LYING 
FLOOD-PRONE AREAS.

LAT...LON 4033 9091 4046 9057 4061 9071 4060 9091

$$

MAYES

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 4:50 AM CDT, 4 hours 23 minutes earlier.

Area forecast discussion, Jun 22, 4:50 AM CDT, 4 hours 23 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
450 AM CDT FRI JUN 22 2007

.UPDATE...
UPON FURTHER REVIEW OF RADAR/SATELLITE TRENDS... AND GROUND TRUTH
REPORTS OF 2-3 INCHES (NEAR 3 HR FFG VALUES) ALREADY IN SOME
LOCATIONS ALONG CID-IOW-MUT-MQB CORRIDOR... HAVE GONE WITH FLASH
FLOOD WATCH FOR THIS MORNING ONLY ATTIM. CANT RULE OUT AN ADDITIONAL
WATCH FOR PORTIONS OF THE CWA THIS AFTN/TNGT... BUT UNCERTAINTY ON
LOCATION OF BOUNDARY AND FAVORED AREA FOR DEVELOPMENT ATTIM MAKES IT
DIFFICULT TO PIN DOWN EXACT PLACEMENT AND WILL LET DAY CREW
RE-EVALUATE.

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

&&
Hazardous weather outlook, Jun 22, 5:32 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
532 AM CDT FRI JUN 22 2007

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231045-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
532 AM CDT FRI JUN 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE
OUTLOOK AREA TODAY AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY
OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING
TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS
REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING.
A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF
IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE
FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE
POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND
DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND
50 MPH.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS
OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS
THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH
CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE
STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH
THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING
STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE
OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY
RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION
CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS
AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE
WEATHER.

MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT
IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY
REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS
OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE
IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.

In the hours before

Local storm report, Jun 22, 8:27 AM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
827 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HEAVY RAIN       BRIGHTON                41.17N 91.82W
06/22/2007  M0.96 INCH       WASHINGTON         IA   CO-OP OBSERVER

            24 HOUR TOTAL. STILL RAINING.

&&

MIKEZ
Local storm report, Jun 22, 8:30 AM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
830 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0827 AM     HEAVY RAIN       N BLUE GRASS            41.50N 90.77W
06/22/2007  E1.60 INCH       SCOTT              IA   TRAINED SPOTTER

            OVERNIGHT TOTAL.

&&

MIKEZ
Local storm report, Jun 22, 8:48 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
848 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     HEAVY RAIN       1 W BIGGSVILLE          40.85N 90.88W
06/22/2007  M5.00 INCH       HENDERSON          IL   LAW ENFORCEMENT

            AT HEND-CO-HILLS COUNTRY CLUB 0.5 MILES WEST OF
            BIGGSVILLE. STORM TOTAL AS OF 6 AM. DELAYED REPORT.

0830 AM     FLASH FLOOD      STRONGHURST             40.75N 90.90W
06/22/2007                   HENDERSON          IL   LAW ENFORCEMENT

            WATER 1.5 FEET DEEP AT THE VIADUCT IN STRONGHURST.

&&
Local storm report, Jun 22, 8:52 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
852 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 AM     HEAVY RAIN       3 SSE DALLAS CITY       40.59N 91.14W
06/22/2007  M1.39 INCH       HANCOCK            IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0640 AM     HEAVY RAIN       3 E MORRISON            42.34N 92.61W
06/22/2007  M0.94 INCH       GRUNDY             IA   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0650 AM     HEAVY RAIN       1 W GERMAN VALLEY       42.22N 89.50W
06/22/2007  M1.00 INCH       STEPHENSON         IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       1 N MOLINE              41.50N 90.49W
06/22/2007  M0.81 INCH       ROCK ISLAND        IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       3 E PROPHETSTOWN        41.67N 89.88W
06/22/2007  M1.20 INCH       WHITESIDE          IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       2 NW FREEPORT           42.31N 89.66W
06/22/2007  M0.88 INCH       STEPHENSON         IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       3 NW FREEPORT           42.32N 89.68W
06/22/2007  M0.50 INCH       STEPHENSON         IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       3 NW ORANGEVILLE        42.50N 89.69W
06/22/2007  M0.55 INCH       STEPHENSON         IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

0700 AM     HEAVY RAIN       3 WSW CHADWICK          42.00N 89.94W
06/22/2007  M0.97 INCH       CARROLL            IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL

0830 AM     HEAVY RAIN       4 NW ORION              41.39N 90.43W
06/22/2007  M0.89 INCH       HENRY              IL   TRAINED SPOTTER

            COCORAHS OBSERVER. 24 HR TOTAL.

&&

MAYES
Local storm report, Jun 22, 8:56 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 AM     FLASH FLOOD      WAPELLO                 41.18N 91.19W
06/22/2007                   LOUISA             IA   TRAINED SPOTTER

            WATER ACROSS U.S. 61. DELAYED REPORT.

0849 AM     HEAVY RAIN       WAPELLO                 41.18N 91.19W
06/22/2007  M4.20 INCH       LOUISA             IA   TRAINED SPOTTER

            STORM TOTAL SINCE 7 PM LAST EVENING.

&&
Local storm report, Jun 22, 9:01 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
901 AM CDT FRI JUN 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     HEAVY RAIN       WAPELLO                 41.18N 91.19W
06/22/2007  M4.08 INCH       LOUISA             IA   CO-OP OBSERVER

            STORM TOTAL FOR THE PAST 24 HOURS.

&&

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 7:56 PM CDTSevere Thunderstorm WarningDVNMcDonough34 min
Jun 21, 8:07 PM CDTSevere Thunderstorm WarningDVNRock Island38 min
Jun 21, 8:22 PM CDTSevere Thunderstorm WarningDVNHenderson23 min
Jun 21, 8:30 PM CDTSevere Thunderstorm WarningDVNMcDonough45 min
Jun 21, 8:41 PM CDTSevere Thunderstorm WarningDVNWarren35 min
Jun 21, 9:10 PM CDTSevere Thunderstorm WarningDVNHancock35 min
Jun 22, 12:45 AM CDTSevere Thunderstorm WarningDVNHenderson60 min
Jun 22, 4:02 AM CDTFlash Flood WarningDVNMcDonough6 hr
Jun 22, 4:39 AM CDTFlash Flood WatchDVNHancock, Henderson, McDonough, Mercer, Warren7 hr
Jun 22, 5:56 AM CDTFlash Flood WarningDVNHancock6 hr
Jun 22, 6:52 AM CDTFlash Flood WarningDVNHenderson6 hr
Jun 22, 3:16 PM CDTFlash Flood WatchDVNBureau, Carroll, Hancock, Henderson, Henry, Jo Daviess and 7 more24 hr
Jun 22, 6:57 PM CDTFlash Flood WarningDVNHancock, Henderson, McDonough9 hr

Nearby

Flash Flood Warnings in Illinois, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.